Alert archive / Arizona / Flash Flood Watches in 2006
Flash Flood Watch 5, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Aug 23, 2006, 3:53 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2006, 3:53 PM MST (22:53 UTC)
- Expired
- Aug 24, 2006, 10:16 AM MST
- In force
- 18 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 23, 2:35 PM MST, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 23, 2:35 PM MST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST WED AUG 23 2006 .SYNOPSIS...THE GENERAL FLOW PATTERN OVER THE DESERT SOUTHWEST WILL PROVIDE SOUTHEAST ARIZONA WITH SEVERAL MORE DAYS OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. HIGH TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW NORMAL THIS WEEK. && .DISCUSSION...SEVERAL INGREDIENTS WERE COMING TOGETHER FOR AN ACTIVE THUNDERSTORM EVENT STATEWIDE TODAY...ESPECIALLY ACROSS THE CENTRAL AND WESTERN DESERTS. PLENTY OF MOISTURE REMAINED IN PLACE WITH PWATER VALUES AT PHX NEAR 2.0 INCHES AND 1.5 INCHES AT TUS. CLEAR SKIES THIS MORNING PROVIDED ENOUGH SURFACE HEATING SO FAR TODAY FOR THE AIRMASS TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. IN ADDITION TO THE FAVORABLE THERMODYNAMICS...THE UPPER LEVEL FLOW SUPPORTED THUNDERSTORM ENHANCEMENT AS A DEFORMATION AXIS EXTENDED FROM THE NORTHEAST CORNER OF ARIZONA TO THE SOUTHWEST. THIS FEATURE COMBINED WITH AN UPPER LEVEL LOW TRACKING WESTWARD TOWARD THE SOUTHERN END OF THE GULF OF CALIFORNIA SHOULD BE ENOUGH TO SUPPORT ORGANIZED THUNDERSTORMS THROUGH LATE THIS EVENING OR EVEN PAST MIDNIGHT IN SOME SPOTS. THE MAIN THREAT BASED ON A WEAK STEERING FLOW AND HIGH PWATER VALUES WILL BE FLASH FLOODING. HOWEVER... ISOLATED WET MICROBURSTS WITH DAMAGING WINDS WILL BE POSSIBLE TOO. FOR THE AFTERNOON PACKAGE...HAVE INCREASED GRIDDED POP VALUES MAINLY OUT WEST FOR THIS EVENING. NO MAJOR CHANGES TO LATER FORECAST PERIODS...SO REFER TO THE PREVIOUS DISCUSSION BELOW. && .PREV DISCUSSION...BY LATE THURSDAY AND INTO FRIDAY...THE GFS SHOWS A PACIFIC LOW MAKING ITS WAY INTO THE NORTHERN ROCKIES WITH THE ASSOCIATED TROUGH AXIS EXTENDING SOUTHWEST ACROSS NORTHERN CALIFORNIA. BY LATE IN THE WEEKEND THIS TROUGH WILL DEVELOP INTO A CUTOFF LOW OFFSHORE OF THE SOUTHERN CALIFORNIA COAST...AT LEAST ACCORDING TO THE GFS. THERE IS A VAST DIFFERENCE BETWEEN THE GFS/ECMWF AND CANADIAN SOLUTIONS FOR THE WEEKEND AND INTO EARLY NEXT WEEK. SO...WITH THE UNCERTAINTY INVOLVED WILL JUST KEEP LOW END OF THE CHANCE CATEGORY GOING FOR THE CENTRAL AND EASTERN ZONES WITH ISOLATED TO NIL POPS OUT WEST. HIGHS FOR THE TUCSON AREA WILL RANGE FROM THE LOWER TO MID 90S THROUGH THE FORECAST PERIOD WHICH IS AT OR SLIGHTLY BELOW NORMAL FOR LATE AUGUST. LOWS WILL BE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 23, 12:07 PM MST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1207 PM MST WED AUG 23 2006 AZZ019-029>035-241400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1207 PM MST WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE AN INCREASED RISK OF ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING THIS AFTERNOON AND EVENING. THE AIR MASS OVER SOUTHEAST ARIZONA REMAINED MOIST AND WAS BECOMING MODERATELY UNSTABLE IN RESPONSE TO SURFACE HEATING. IN FACT...TEMPERATURES ACROSS SOUTHEAST ARIZONA WERE RUNNING ABOUT 7 TO 10 DEGREES WARMER THAN YESTERDAY AT THE SAME TIME. AS A RESULT...SHOWERS AND A FEW THUNDERSTORMS WERE ALREADY DEVELOPING IN THE MOUNTAINS LATE THIS MORNING. EXPECT THIS DEVELOPMENT TO INCREASE IN AREAL COVERAGE THIS AFTERNOON...WITH STORMS MAKING THERE WAY INTO THE VALLEYS LATER IN THE DAY. PERSONS ACROSS SOUTHEAST ARIZONA ARE URGED TO MONITOR WEATHER CONDITIONS...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Watches in Arizona, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.